Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Recent Mathematical Tables
HTML articles powered by AMS MathViewer

by PDF
Math. Comp. 3 (1949), 513-531 Request permission
    H. Briggs & H. Gellibrand, Trigonometria Britannica, Gouda, 1633. G. J. Rheticus, ed. by B. Pitiscus, Thesaurus Mathematicus, Frankfort, 1613. H. Andoyer, Nouvelles Tables Trigonométriques Fondamentales, v. 1, Paris, 1915. Herrmann, “Bestimmung der trigonometrischen Functionen aus den Winkeln und der Winkel aus den Functionen, bis zu einer beliebigen Grenze der Genauigkeit,” Akad. d. Wissen., Vienna, Math. naturw. Kl., Sitzb., v. 1, “second unchanged ed.,” 1848, p. 477-478; a similar table of tangents and cotangents is given on p. 479-480. In this v. the pages are numbered consecutively from the beginning to the end. These page numbers agree with those given in the Royal Soc. Cat. Sci. Papers. Yet the references given by Mr. Salzer, p. v, are entirely different, namely: pt. IV, p. 176-177, and 178-179. It would therefore seem as if the five parts of the volume were originally issued with separate paging but when assembled in a volume were paged consecutively. J. T. Peters, “Einundzwanzigstellige Werte der Funktionen Sinus und Cosinus zur genauen Berechnung von zwanzigstelligen Werten sämtlicher trigonometrischen Funktionen eines beliebigen Arguments sowie ihrer Logarithmen,” Akad. d. Wissen., Berlin, Phys.-math. Cl., Abh., 1911, p. 12-18. G. W. & R. M. Spenceley, Smithsonian Elliptic Functions Tables. Washington, 1947. J. T. Peters, Siebenstellige Werte der trigonometrischen Funktionen von Tausendstel zu Tausendstel des Grades. Berlin, 1938. J. Rybner, Nomograms of Complex Hyperbolic Functions. Copenhagen, 1947.
  • Fritz Emde, Tafeln elementarer Funktionen, B. G. Teubner, Leipzig, 1941 (German). MR 0005426
  • After listing the tables of inverse hyperbolic functions in M. Boll, Tables Numériques Universelles. Paris, 1947, p. 475, there is the remark: “This single page of tables is replete with errors.” See MTAC, v. 2, p. 336-338; v. 3, p. 466-467. K. Hayashi, Sieben- und mehrstellige Tafeln der Kreis- und Hyperbelfunktionen, Berlin, 1926, p. 9-201. This list contained 526 entries believed to contain all exceptional numbers; no number having more than two prime factors, each in excess of 313. In the second paper it was discovered after recomputation that in this list there were 2 entries to delete and 7 to insert (MTAC v. 2, p. 279) so that there are exactly 531 exceptional numbers in question less than 10$^{8}$.—Editor.
  • I. E. Garrick and Carl Kaplan, On the flow of a compressible fluid by the hodograph method. II. Fundamental set of particular flow solutions of the Chaplygin differential equation, Tech. Rep. Nat. Adv. Comm. Aeronaut. 1944 (1944), no. 790, 21. MR 26491
  • S. Chaplygin, Gas jets, Tech. Notes Nat. Adv. Comm. Aeronaut. 1944 (1944), no. 1063, 112 pp. (3 plates). MR 15979
  • Christoffel Jacob Bouwkamp, Theoretische en Numerieke Behandeling van de Buiging door een Ronde Opening, Dissertation, University of Groningen, 1941 (Dutch, with English summary). MR 0017632
  • C. J. Bouwkamp, On spheroidal wave functions of order zero, J. Math. Phys. Mass. Inst. Tech. 26 (1947), 79–92. MR 22948, DOI 10.1002/sapm194726179
  • J. A. Stratton, P. M. Morse, L. J. Chu, & R. A. Hutner. Elliptic Cylinder and Spheroidal Wave Functions. New York, 1941. See MTAC, v. 1, p. 157-160. MTAC, v. 3, 1948, p. 99-101; review of items 1 and 2.
Additional Information
  • © Copyright 1949 American Mathematical Society
  • Journal: Math. Comp. 3 (1949), 513-531
  • DOI: